Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
pualo123

just started the Regimen..skin is now patches of dark red.(burn marks???pics)

Recommended Posts

im really unsure about the regimen now, my skin really looked worse, not because of new acne(I have mild acne) but jut patches of redness on the sides of the face. Is this expected? im using the recommended starting dosages. how long will it take for this to get better.? :think: i really need some support right now

lil update now it looks like this, are these light burn marks, dont look like acceptable redneess at all. do i hav to stop immediately and wait for my derm appointment on 7/9?

will applying avocado, cucumbers, honey help healing these burn marks?

http://i42.tinypic.com/34drl3n.jpg

u can see the marks on my chin are peeling and showing fresh skin

Share this post


Link to post
Share on other sites

Check out the What To Expect page.

And these are from the FAQs:

Q: My skin is burning and/or red after I apply the benzoyl peroxide. Is that normal?

A: I experience a very tolerable low level of what one might describe as "burning". Many people who begin the Regimen report redness for the first couple of weeks, after which time the redness subsides. If you start the Regimen too quickly and you have sensitive skin, you should expect redness/dryness, sometimes severe. If you are new to benzoyl peroxide, it is a good idea to use just a light coating of benzoyl peroxide at first, and up the dosage over a period of a couple of weeks. According to the Gale Encyclopedia of Medicine:

"The most common side effects of anti-acne drugs applied to the skin are slight redness, dryness, peeling, and stinging, and a warm feeling to the skin. These problems usually go away as the body adjusts to the drug and do not require medical treatment. Other side effects should be brought to a physician's attention. Check with a physician as soon as possible if any of the following side effects occur:

1. Blistering, crusting or swelling of the skin.

2. Severe burning or redness of the skin.

3. Darkening or lightening of the skin. (This effect will eventually go away after treatment with an anti-acne drug ends.)

4. Skin rash.

Share this post


Link to post
Share on other sites

Some people with sensitive skin do find that starting out with a small amount once a day is easier on their skin than starting out using it twice a day. You could try only using it once a day for a week or so, and then go back to using it twice a day (the same amount, just twice a day), before attempting to increase the actual amount of BP you're using.

Share this post


Link to post
Share on other sites
Some people with sensitive skin do find that starting out with a small amount once a day is easier on their skin than starting out using it twice a day. You could try only using it once a day for a week or so, and then go back to using it twice a day (the same amount, just twice a day), before attempting to increase the actual amount of BP you're using.

sorry i might be overreacting but im not sure if im senitive to it, because my skin doesnt dry out to BP at all, theres no flakiness or anything.. just more redness than b4 i started and i feel the light burning constantly on only 2 specific areas on my skin but overall the skin is not that dry. should i still just do once a day right now?

Share this post


Link to post
Share on other sites

It might be a good idea to try using it once a day for a week for so, then move up to half a finger's worth twice a day for a week or so after that, then a full finger twice a day for a week or so after that, etc.

Just take it slow.

Share this post


Link to post
Share on other sites

hey thanks for the advice, i got a little update

after waking up this morning i looked at the mirror, u can clearly see the red patches r getting darker. so i looked closer and i used my finger to feel the dark spots. feels like theres a coating on the spots and the texture is different from the other parts of normal skin i have.

the dark places on the chin is just peeling a lil lil bit, is this just dead skin starting to peel? but the dark red spot on sides of face arent peeling at all. maybe its the moisturizer mixed with the bp cream causing there to be hard to leave residue on the face?

should i just not apply moisturizer and let the spots peel?

i really dont know what to do now.....honestly im a lil regretting using this..my skin looks so much worse with just dark red spots all over noooooooopo

and i just couldnt help it but to pick the peeled skin on my chin a lil bit, after just a lil bit of peeling, it seems that im peeling away the dark red skin and fresh skin is under. BUt the sides of my face arent peeling to show fresh skin...... is this normal should i wait?

Share this post


Link to post
Share on other sites

Your face might not flake evenly. Some places might get red, some might flake, some might get red and flake, and some might not seem to be affected at all.

Now is the most important time in The Regimen to moisturize. Your skin is trying to adjust to a drying agent, and moisturizing not only helps with the flakes, but it helps to balance your skin. So keep on moisturizing twice a day (or more, if you feel like you need it)

And I know it's hard not to, but try not to pick at or peel off the flaky skin. Just let it come off naturally. If you pick it off too soon, the skin underneath might still be a bit raw. Let it come off on its own, when it's good and ready.

And don't feel bad. A lot of people get discouraged early on. You start The Regimen hoping to make your skin look better, but instead it looks worse. It's something pretty much all of us have gone through, and it does go away. In a few months, you'll have nice, clear skin, and all of this will be nothing more than a distant memory. Yes, it sucks now, but try to remember that this is just a phase your face is going through on the way to getting clear.

Keep your chin up.

Share this post


Link to post
Share on other sites

thanks for answering my questions and i will not give up the regimen

i think i might hav to take a break for 4 days because i have been having this gym class summerschool thing, i get like 1-2 hours of sun exposure a day, and the bp gets everywhere last week and felt terrible. I think that might be messing up the regimen. i only got 4 day left

i think i'll just put some fresh aloe veras on my face for the burning marks for the next few days or wait for my derm appointment, which is 7/9. then ill be back on the regimen

Share this post


Link to post
Share on other sites

I used to have VERY dark patches on my skin by using BP.

I found out that the reason why was because i wasn't moisturizing enough, wich is strange because my skin didn't feel dry at all.

Anyway, using more/different moisturizer made my dark patch go away.

Grtz

Share this post


Link to post
Share on other sites
I used to have VERY dark patches on my skin by using BP.

I found out that the reason why was because i wasn't moisturizing enough, wich is strange because my skin didn't feel dry at all.

Anyway, using more/different moisturizer made my dark patch go away.

Grtz

oh really? i think i might be undermoisturizing a lil bit, ill use more of it throughout the day then

thanks

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×